Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 307, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 12, 2016, 8:43 PM MDT for Yuma County, Colorado. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2016, 8:43 PM MDT (02:43 UTC)
- Expired
- Jul 12, 2016, 9:19 PM MDT
- In force
- 36 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Yuma County, CO
The radar
The Goodland radar (KGLD), 84 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 393 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 3309 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
053
WUUS53 KGLD 130243
SVRGLD
COC125-130330-
/O.NEW.KGLD.SV.W.0307.160713T0243Z-160713T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
843 PM MDT TUE JUL 12 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN YUMA COUNTY IN NORTHEASTERN COLORADO...
* UNTIL 930 PM MDT
* AT 843 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 19 MILES
NORTHEAST OF COPE...OR 21 MILES SOUTHEAST OF YUMA...MOVING EAST AT
30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
IDALIA...VERNON AND HEARTSTRONG.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 215 AND 239.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3974 10267 3995 10266 4002 10216 3967 10223
TIME...MOT...LOC 0243Z 269DEG 28KT 3984 10256
HAIL...1.25IN
WIND...60MPH
$$
JRM4 follow-up statements
297
WWUS53 KGLD 130250
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
850 PM MDT TUE JUL 12 2016
COC125-130330-
/O.CON.KGLD.SV.W.0307.000000T0000Z-160713T0330Z/
YUMA CO-
850 PM MDT TUE JUL 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MDT
FOR SOUTHERN YUMA COUNTY...
AT 850 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 18 MILES SOUTH OF
ECKLEY...OR 21 MILES SOUTHEAST OF YUMA...MOVING EAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
IDALIA...VERNON AND HEARTSTRONG.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 215 AND 239.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3974 10267 3995 10266 4002 10216 3967 10223
TIME...MOT...LOC 0250Z 267DEG 28KT 3985 10253
HAIL...1.50IN
WIND...60MPH
$$
JRM980
WWUS53 KGLD 130258
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
858 PM MDT TUE JUL 12 2016
COC125-130330-
/O.CON.KGLD.SV.W.0307.000000T0000Z-160713T0330Z/
YUMA CO-
858 PM MDT TUE JUL 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MDT
FOR SOUTHEASTERN YUMA COUNTY...
AT 858 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 18 MILES SOUTH OF
ECKLEY...OR 19 MILES SOUTHWEST OF WRAY...MOVING EAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
VERNON AND HEARTSTRONG.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 218 AND 239.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3976 10255 3995 10261 4002 10216 3971 10222
TIME...MOT...LOC 0258Z 267DEG 28KT 3985 10245
HAIL...1.50IN
WIND...70MPH
$$
JRM719
WWUS53 KGLD 130305
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
905 PM MDT TUE JUL 12 2016
COC125-130330-
/O.CON.KGLD.SV.W.0307.000000T0000Z-160713T0330Z/
YUMA CO-
905 PM MDT TUE JUL 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MDT
FOR SOUTHEASTERN YUMA COUNTY...
AT 905 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES SOUTHWEST
OF WRAY...MOVING EAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
VERNON.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 218 AND 239.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3976 10250 3997 10248 4002 10216 3972 10222
TIME...MOT...LOC 0305Z 267DEG 28KT 3985 10238
HAIL...1.00IN
WIND...70MPH
$$
JRM850
WWUS53 KGLD 130319
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
919 PM MDT TUE JUL 12 2016
COC125-130328-
/O.CAN.KGLD.SV.W.0307.000000T0000Z-160713T0330Z/
YUMA CO-
919 PM MDT TUE JUL 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN YUMA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL AND
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3976 10250 3997 10248 4002 10216 3972 10222
TIME...MOT...LOC 0315Z 269DEG 28KT 3985 10224
$$
JRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 5:10 PM MDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jul 12, 5:10 PM MDT, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service Goodland KS 510 PM MDT TUE JUL 12 2016 .SHORT TERM...(This evening through Wednesday) Issued at 141 PM MDT Tue Jul 12 2016 Dry conditions will prevail this afternoon with increasing cloudiness this afternoon and evening in advance of a fast moving short wave followed by a warm front. Short term guidance has come into better agreement at midday as the HRRR and RAP have increasingly moved toward the NAM12 and SREF solutions. The ARW and NMM models however, have backed off on precip chances. Overall, I increased PoPs across the CWA in response to the model guidance coming into better agreement. The environment will become increasingly favorable for thunderstorms around or after 00Z in eastern Colorado, spreading eastward into northwest Kansas as we head through the evening and overnight. CAPE values will increase through the afternoon to near 2100 J/Kg as the warm front approaches with bulk shear at 30kt to 50kt (RAP), and DCAPE in the 400 J/Kg to 1000 J/Kg range. There is a marginal risk of severe thunderstorms that could include large hail and damaging wind gusts. .LONG TERM...(Wednesday night through Tuesday) Issued at 150 PM MDT Tue Jul 12 2016 Low chances for thunderstorms will continue Wednesday night and Thursday morning in the wake of an earlier cold frontal passage. Favorable low level upslope combined with weak shortwave trough aloft will result in limited coverage during those time periods...but increasing Thursday afternoon and evening with destabilization. Moderate to strong instability is forecast with deep layer shear of 40-50kts...an environment conducive to supercells. Only negative is lack of well-defined synoptic scale forcing which may limit overall coverage of storms. The wet pattern continues into Friday with the upper flow becoming more northwest and possible embedded shortwave trough providing lift. Afternoon instability not as impressive as Thursday...only moderate values are forecast...although deep layer shear remains around 40kts. Severe storms will be possible once again. Temperatures will be above normal on Wednesday...then below normal on Thursday and Friday. Upper ridge will begin to strengthen over the weekend. Other than some isolated storms Saturday afternoon developing on the higher terrain of eastern Colorado a hot and dry period will begin for the region. This will continue through at least Tuesday. Temperatures will return to the upper 90s/lower 100s by the beginning of next week. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 510 PM MDT Tue Jul 12 2016 For KGLD and KMCK...vfr conditions expected through the period. A weather disturbance will interact with a frontal boundary to produce a slight chance for thunderstorms to both KGLD and KMCK in the 03z-10z and 07z-11z timeframes respectively this evening through overnight. As the storms develop and short term model guidance comes in further refinements will be made. For the daylight hours Wednesday little if any clouds expected. Winds begin the period from the southeast around 10kts becoming light and variable in the 07z-13z timeframe. From 14z through the rest of the taf period winds shift to the northwest then north and northeast at speeds around 10kts or so with some higher gusts. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...TL LONG TERM...024 AVIATION...99
Hazardous weather outlook, Jul 12, 8:30 PM MDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 830 PM MDT TUE JUL 12 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131200- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 830 PM MDT TUE JUL 12 2016 /930 PM CDT TUE JUL 12 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TONIGHT... THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY ACROSS MUCH OF THE AREA AS A WARM FRONT MOVES ACROSS THE AREA. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... AN UNSETTLED PATTERN WILL BE IN PLACE WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...WITH ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE OVER PARTS OF THE REGION THROUGH THESE PERIODS. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
In the hours before
Special weather statement, Jul 12, 7:26 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
726 PM MDT TUE JUL 12 2016
COZ090-130145-
YUMA COUNTY CO-
726 PM MDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN YUMA COUNTY UNTIL
745 PM MDT...
AT 726 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF YUMA...MOVING NORTHEAST AT 50 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN YUMA
COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4020 10224 4010 10269 4027 10278 4044 10239
4044 10236
TIME...MOT...LOC 0126Z 247DEG 44KT 4022 10264
JRMSpecial weather statement, Jul 12, 7:53 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 753 PM MDT TUE JUL 12 2016 COZ090-130215- YUMA COUNTY CO- 753 PM MDT TUE JUL 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN YUMA COUNTY UNTIL 815 PM MDT... AT 753 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTH OF COPE...OR 21 MILES SOUTH OF YUMA...MOVING EAST AT 35 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ABARR. LAT...LON 3996 10280 4003 10263 3971 10252 3972 10280 TIME...MOT...LOC 0153Z 251DEG 30KT 3983 10285 JRM
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:26 PM MDT | Special Weather Statement | GLD | Yuma | 19 min |
| Jul 12, 7:53 PM MDT | Special Weather Statement | GLD | Yuma | 22 min |
| Jul 12, 8:03 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 42 min |
| Jul 12, 9:23 PM MDT | Special Weather Statement | GLD | Yuma | 22 min |
| Jul 12, 10:29 PM MDT | Special Weather Statement | GLD | Yuma | 16 min |
| Jul 12, 10:56 PM MDT | Special Weather Statement | GLD | Yuma | 19 min |
| Jul 12, 11:16 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 29 min |
| Jul 12, 11:46 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 25 min |
| Jul 12, 11:53 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 52 min |
| Jul 13, 12:12 AM MDT | Flash Flood Warning | GLD | Yuma | 5 hr |
| Jul 13, 12:44 AM MDT | Severe Thunderstorm Warning | GLD | Yuma | 61 min |
| Jul 13, 1:45 AM MDT | Severe Thunderstorm Warning | GLD | Yuma | 60 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.